Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Long-time behavior for a nonlinear fourth-order parabolic equation


Authors: María J. Cáceres, J. A. Carrillo and G. Toscani
Journal: Trans. Amer. Math. Soc. 357 (2005), 1161-1175
MSC (2000): Primary 35K65, 35B40, 35K35
Published electronically: August 11, 2004
MathSciNet review: 2110436
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the asymptotic behavior of solutions of the initial- boundary value problem, with periodic boundary conditions, for a fourth-order nonlinear degenerate diffusion equation with a logarithmic nonlinearity. For strictly positive and suitably small initial data we show that a positive solution exponentially approaches its mean as time tends to infinity. These results are derived by analyzing the equation verified by the logarithm of the solution.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35K65, 35B40, 35K35

Retrieve articles in all journals with MSC (2000): 35K65, 35B40, 35K35


Additional Information

María J. Cáceres
Affiliation: Departamento de Matemática Aplicada, Universidad de Granada, 18071 Granada, Spain
Email: caceresg@ugr.es

J. A. Carrillo
Affiliation: ICREA (Institució Catalana de Recerca i Estudis Avançats) and Departament de Matemàtiques, Universitat Autònoma de Barcelona, E-08193 - Bellaterra, Spain
Email: carrillo@mat.uab.es

G. Toscani
Affiliation: Department of Mathematics, University of Pavia, via Ferrata 1, 27100 Pavia, Italy
Email: toscani@dimat.unipv.it

DOI: http://dx.doi.org/10.1090/S0002-9947-04-03528-7
PII: S 0002-9947(04)03528-7
Keywords: Asymptotic behavior, entropy dissipation, degenerate parabolic equation, diffusion equation
Received by editor(s): November 13, 2002
Received by editor(s) in revised form: October 2, 2003
Published electronically: August 11, 2004
Additional Notes: The authors were partially supported by the European IHP network “Hyperbolic and Kinetic Equations: Asymptotics, Numerics, Applications”, RNT2 2001 349 and Spanish-Italian bilateral HI01-175. The first and second authors acknowledge support from DGI-MCYT/FEDER project BFM2002-01710. The third author acknowledges partial support from the Italian Minister for Research, project “Mathematical Problems in Kinetic Theories”.
Article copyright: © Copyright 2004 American Mathematical Society